Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 164, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2005, 12:59 PM CDT for Burnet County, Llano County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 12:59 PM CDT (17:59 UTC)
- Expired
- Jun 3, 2005, 1:39 PM CDT
- In force
- 40 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Burnet County, TX, Llano County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 11:15 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.0 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3373 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 38.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 031759 SVREWX TXC053-299-031845- /O.NEW.KEWX.SV.W.0164.050603T1759Z-050603T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1259 PM CDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BURNET LLANO * UNTIL 145 PM CDT * AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR TOW...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LAT...LON 3092 9854 3077 9842 3122 9761 3144 9779 $$
2 follow-up statements
000 WWUS54 KEWX 031815 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 112 PM CDT FRI JUN 3 2005 TXC299-031822- /O.CAN.KEWX.SV.W.0164.000000T0000Z-050603T1845Z/ LLANO TX- 112 PM CDT FRI JUN 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED INTO BURNET COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3099 9841 3079 9835 3122 9761 3144 9779 $$ TXC053-031845- /O.CON.KEWX.SV.W.0164.000000T0000Z-050603T1845Z/ BURNET TX- 112 PM CDT FRI JUN 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CDT FOR BURNET COUNTY... AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER BURNET COUNTY...OR ABOUT 11 MILES SOUTHWEST OF LAMPASAS...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3099 9841 3079 9835 3122 9761 3144 9779 $$
000 WWUS54 KEWX 031839 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 139 PM CDT FRI JUN 3 2005 TXC053-031849- /O.CAN.KEWX.SV.W.0164.000000T0000Z-050603T1845Z/ BURNET TX- 139 PM CDT FRI JUN 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED NORTHEAST INTO LAMPASAS COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3099 9841 3079 9835 3122 9761 3144 9779 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:30 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 3, 10:30 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1030 AM CDT FRI JUN 3 2005 .UPDATE... STRONG CONVECTION MOVING EWD INTO THE NORTHWEST HILL COUNTRY THIS MORNING AND HAVE UPPED POPS ACROSS THE N-NERN CWA WITH THE CONTD MENTION OF SVR. THE CONVECTION WAS FIRING WITH THE S/W TROUGH THAT IS KICKING NEWD OUT OF WEST TX AND INTO N TX. FAIRLY JUICY AIR FEEDING INTO THE STORMS WITH DEW POINTS INTO THE LOWER-MID 70S/LAPS CAPES 2000+...HOWEVER SFC HEATING BEING LIMITED BY BKN-OVC CLOUD DECK. HAVE KNOCKED MAX TEMPS DOWN A FEW DEGREES IN THE NE DUE TO THE CLOUDS...HOWEVER THERE SHOULD STILL BE ENUF HEATING TO WEAKEN THE CAP... ESPECIALLY ALONG OUTFLOW BOUNDARIES FROM ONGOING CONVECTION. && .PREV DISCUSSION... /ISSUED 619 AM CDT FRI JUN 3 2005/ UPDATE...LINE OF SEVERE CONVECTION LIKELY TO GO THROUGH NORTHERN PORTIONS OF VAL VERDE..EDWARDS COUNTY BY 9 AM. AMENDED FORECASTS AND GRIDS TO INDICATE AS SUCH. PREV DISCUSSION... /ISSUED 303 AM CDT FRI JUN 3 2005/ DISCUSSION...UPPER LOW MOVING INTO FAR WEST TEXAS WILL LIFT NORTHEAST INTO CENTRAL TEXAS..OKLAHOMA THIS AFTERNOON. JET STREAK ALONG BASE OF TROUGH MOVING ACROSS NORTHERN MEXICO INTO EDWARDS PLATEAU THIS MORNING WILL CONTINUE EAST INTO SOUTH CENTRAL TEXAS (MAINLY NORTHERN PORTIONS) TODAY. EXPECT SLIGHT RISK OF SEVERE STORMS MAINLY HILL COUNTRY TODAY AS JET STREAK MOVES ACROSS. ONCE THIS DISTURBANCE PASSES..WESTERLIES DOMINATE FROM SUBTROPICAL JET FOR THE REMAINDER OF THE FORECAST PERIOD. ANOTHER DISTURBANCE MOVES EAST EMBEDDED IN THE WESTERLIES TOMORROW NIGHT BUT MODEL FEEDBACK MAKES IT A LITTLE DIFFICULT TO DETERMINE HOW WIDESPREAD THE PRECIPITATION WILL BE. PAIRED BACK GFS POPS BY 10%. THE REST OF THE WEEK INTO LATE NEXT WEEK LOOK TO BE DRY WITH CAPPED OFF WESTERLIES BUT CONTINUED WARM (HOT SOUTHWEST) DAYS CLOSE TO CLIMATOLOGY OVER EASTERN SECTIONS (MARINE INFLUENCE) AND WARMER THAN NORMAL OVER WESTERN AREAS. EWX WATCHES/WARNINGS/ADVISORIES...TX...NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 01/13/25
Hazardous weather outlook, Jun 3, 4:36 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 436 AM CDT FRI JUN 3 2005 TXZ171>173-183>194-202>209-217>225-228-040935- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 436 AM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN HILL COUNTRY. ISOLATED SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS TODAY. .DAYS TWO THROUGH SEVEN... SOME STRONG THUNDERSTORMS ON SATURDAY AND SUNDAY WILL DEVELOP ACROSS THE NORTHERN EXTREMES OF THE HILL COUNTRY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.